Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 249, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 1998, 3:32 AM EDT for Fulton County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1998, 3:32 AM EDT (07:32 UTC)
- Expired
- Sep 7, 1998, 4:05 AM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Fulton County, OH
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
302 WUUS53 KIWX 070734 RRA SVRFWA OHC051-070805- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 232 AM EST MON SEP 7 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN NORTHWESTERN OHIO * UNTIL 405 AM EDT (305 AM EST) * AT 329 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG STATE ROUTE 66 NEAR BURLINGTON MOVING EAST AT 30 MPH. * THIS SEVERE STORM IS EXPECTED TO MOVE ALONG THE OHIO TURNPIKE THROUGH OTTOKEE AND SWANTON. LARGE HAIL IS LIKELY SEEK SHELTER IMMEDIATELY. JAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:15 AM EDT, 17 minutes earlier.
Area forecast discussion, Sep 7, 3:15 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 215 AM EST MON SEP 7 1998 LITTLE BUSY THIS MORNING SO WILL KEEP THIS BRIEF. KIWX RADAR INDICATING TSRA MOVING ACROSS S LWR MI ATTM WITH ADDITIONAL STORMS BACK THROUGH N IL. STRONGEST STORMS ONLY MARGINALLY SEVERE SO FAR AND MAIN CONCERN THROUGH EARLY MORNING WILL BE POTENTIAL FOR HEAVY RAIN. AXIS OF THETAE RIDGE TO REMAIN OVER N IN THROUGH 12Z WITH PW GT 1.5. FRONT AND PRECIP SHOULD PUSH TO SOUTHERN EDGE OF CWA BY 18Z. SO PRECIP ENDING BY NOON WITH DECREASING CLOUDS IN THE AFTERNOON EXPECTED TODAY. STRONG AMPLIFICATION OF UPPER AIR PATTERN TAKES PLACE AS TROF DIGS IN OVER E US. WRAP AROUND MOISTURE SWINGS THROUGH THE AREA ON TfUE WHICH COULD GIVE MC SKIES. JAL
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.